hypersensitive to medicine, anyone????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Joan M
Veteran Member

Date Joined Jan 2006
Total Posts : 1941
   Posted 3/4/2008 9:08 AM (GMT -6)   
Maybe this is a better word to use??????  I am supposed to take according to my weight and size at least 150 mgs. of lyrica for post shingles pain.  However, if I take that much...my thinking becomes very cloudy and I have no idea of what I am doing.  DOES ANYBODY ELSE HAVE THIS KIND OF PROBLEM WITH MEDICINE IN GENERAL?

Forum Moderator

Date Joined Apr 2004
Total Posts : 23360
   Posted 3/4/2008 9:59 AM (GMT -6)   
Some medications I am very hypersensitive to such as any sort of decongestant (sp? - talk about a cloudy mind! lol). Even small doses of this makes my heart race and me all jittery. I know my MIL has this problem - weird reaction to meds. She has to be careful of the dosing of certain things because she responds differently to meds then the normal population. So if a dose makes you feel off, then it's best to listen to your body.
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Fibromyalgia-'06~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE


Veteran Member

Date Joined Aug 2007
Total Posts : 4389
   Posted 3/4/2008 5:56 PM (GMT -6)   
Yes I too get odd reactions or side-effects to medications. My Allergist says it is mostly due to my intolerance for some preservatives that are commonly used in prescription medications. It also has to do with some other oddities about my metabolism and how my body processes things. I'm a slow oxidizer, which means it takes my body a lot longer to process chemicals than the average person. This makes for some strange drug reactions.
Just a thought, have you had your thyroid checked recently? Sometimes, low thyroid can cause or increase the likelihood of reactions to meds and also the development of allergies.

Take care,
Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, Very Low Lymphocyte Counts (T-Cells & B-Cells), malabsorption/malnutrition, possible Lyme Disease (Igenex Lab IgM WesternBlot positive), etc.
Meds:  Pulmicort, MaxAir, Injectable Vitamin B12, Herbs, Nutritional Supplements, Essential Oils, Homeopathy.

Joan M
Veteran Member

Date Joined Jan 2006
Total Posts : 1941
   Posted 3/9/2008 3:25 PM (GMT -6)   
yes, i was tested a great deal for thyroid problems because i was always exhausted.  luckily i don't have any thyroid problems...what was making me so tired was osteoarthritis. all my doctors knew i was born with dislocation of the hip but all they wanted me to take was alleve or tylenol for it.  then my doc suggested bextra which worked better than the other two but they took it off the market.  finally i took mobic and overnight i was not so exhausted and even my hearing improved.  pretty strange, eh? eyes eyes eyes strange but true that's me eyes eyes eyes
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 5:25 PM (GMT -6)
There are a total of 2,710,733 posts in 298,922 threads.
View Active Threads

Who's Online
This forum has 153475 registered members. Please welcome our newest member, nalermaler.
344 Guest(s), 13 Registered Member(s) are currently online.  Details
just curious, Psilociraptor, Lymepilot, SpecialLady, ppm guy, Scaredy Cat, ScaredLady, reminder, shkanyzxs, Lynnwood, Tim Tam, gilly2, multifacetedme

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer